MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35115
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hypoxia (1918)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 29 jul 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that "invasively ventilated pt [patient] was noticed to be desaturating (paediatric) and increasing etco2 post intubation in ed [emergency department] (approximately 4 hours post-intubation).Tube was checked for patency and, via suction catheter, noted hard to get access.Tube was removed, kink noted and patient re-tubed." no patient injury was reported; however, medical intervention was performed.Patient re-tubed prior to being flown to another hospital.Additional information received 11-jul-2019 indicated that the "intubation was a straight forward grade 1 intubation without any complications.I used a mac 2 blade on the cmac in ed.I did not use a bougie or stylet at any time during the intubation.The ett [endotracheal tube] was secured using a tube tie and position confirmed with capnography.Tube was 15cm at the lips after being secured.No issues ventilating the child after the initial intubation.".
 
Additional Manufacturer Narrative
One used sample with product packaging was received.The device was evaluated, the failure was not confirmed.A root cause could not be determined.The device history record for the reported lot number, um5183xxx, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 24-sep-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Lot number added to section d4.The investigation is in progress.All information reasonably known as of 01 aug 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8837913
Report Number3011270181-2019-00029
Device Sequence Number2587410
Product Code BTR
UDI-Device Identifier10680651351156
UDI-Public10680651351156
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35115
Device Catalogue Number991035115
Device Lot NumberUM5183XXX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer07/09/2019
10/01/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date08/02/2019
10/25/2019
Patient Sequence Number1
Patient Age4 YR
Patient Weight20